

CAPIC's National Citizenship & Immigration Conference

Next Gen: Immigration, Technology and Representation

June 7 –9, 2023 | **Winnipeg** – *CPD Approved: 19.5 CPD hours.*

Day: 1 (Wednesday, June 7th, 2023)

TIME	INFORMATION	NOTES
6:00 pm to 1130 pm	6:00 pm to 1130 pm Reception and Gala at Canadian Museum of Human	
	Rights	

Day: 2 (Thursday, June 8th, 2023)

TIME	INFORMATION	NOTES	SPEAKERS
7:30 am – 9:00am	Registration and Breakfast		
9:00 am– 9:45 am	Session 1 Welcome and Opening Remarks (Main Room) Walk this Land – An Indigenous Perspective	We are all immigrants to this country!	
9:45 am - 11:00 am 1 hour 15 mins	Session 2 IRCC -A Post Pandemic World (Main Room) How are is IRCC managing the challenges ahead? Included will be the RCIC perspective of the changing immigration world. Let's listen in to the conversation! (subject matter: updates, processing, other)	This is about today and tomorrow. How is the Department preparing and what can we expect? What's ahead for you?	 Jean-Marc Gionet, DG, IPG, IRCC Avni Marfatia, RCIC-IRB Dory Jade CEO
11:00 am– 11:30 am	NETWORKING BREAK		
11:30 am- 1:00 pm 1 hour 15 mins	Session 3A Express Entry – A Fresh perspective (Main Room) Let's re-examine EE with a focus on draws, numbers, scores and more. (subject matter: express entry, economic immigration)	It's been 8 years of EE – a fresh look as look to the next gen of economic programming and management.	 Bogdan Sultana, Acting Director, IPG, IRCC Chitra Bhatia, RCIC Neera Agnihotri, RCIC Tracy Burtt. Queen's

		Next gen of	Associate Director (Moderator) • Jade Calver
11:30 am- 1:00 pm 1 hour 15	Session 3B The Business Edge (Breakout Room)	scaling your business- can you, do it? What do you need, what are	RCIC-IRB • Anthony Lawley RCIC
mins	Scaling your practice and managing your resources. (subject matter: business matters)	challenges, Working for yourself - is that you or not?	
1:00 pm-2:15 pm	NETWORKING LUNCH (Main room)	Grab lunch and then head to our workshop on fees!	
1:20 pm – 2:10 pm	Workshop Shop 1 – The Value of You – (Breakout Room)	How do you set and manage your fees? Should you	Catherine Baier RCIC Neerja Bhandari
50 min	Figuring out fees and a formula to help!	charge a consultation fee! Let's find out!	RCIC (Moderator)
2;15 pm – 3:30 pm 1 hour 15 mins	Session 4A Advocating Firmly and Persuasively. (Main Room) From thinking on your feet, to knowing which channels to use, this session is a must for every practitioner.	The file is lost in the system and usual channels aren't working. What next? You need to think quickly on your feet for that tough interview or interaction on	 Martine Varekamp-Bos, RCIC Karen Howley, Lawyer Katina Hunter- Sutcliffe (Moderator)
	(Subject matter: professionalism, communication skills),	behalf of your clients? How do you advocate smartly?	
	Session 4B (Breakout Room) Out of Options?	What's next for that client who has a failed claimant.	 Lulwa Al-Hidiq RCIC Yasmeen Tyyebi RCIC-IRB
2;15 pm – 3:30 pm	Your client has a failed claim and seems to have exhausted options.	What are their options? Can you interact with the client before	Muhammed Virk, RCIC-IRB (Moderator)
1 hour 15 mins	(Subject matter H and C, other)	making that claim?	

3:30 pm - 4:00 pm	NETWORKING BREAK		
4:00 – 5:15 pm 1 hour 15 mins	Session 5 Next Gen Immigration: Managing Change to Benefit and Protect the Client (Subject Matter: Leadership, Other)	What and who causes changes in this environment we are in? How do we measure the impact of change and prioritize to better serve our clients? Be ready for a lively discussion and some amazing takeaways.	 Goldy Hyder CEO Business Council of Canada Phil Mooney, RCIC Peter Veress RCIC
5:15 pm	Closing Remarks Day 2		

5:15 -6:15 pm CICC welcomes all to a cocktail reception.

Day: 3 (Friday, June 9th, 2023)

TIME	INFORMATION	NOTES	
7:00 am – 8:30 am	Registration and Breakfast		
7:30am -8:30 am 1 hour	Workshop 2 – Technical Tips for your Practice (Breakout room) Subject Matter: Portals, Technology)	Great for those technically challenged! Don't miss this one!	 Justin Foot RCIC Adrian Menezes RCIC (Moderator
8:30 am – 10:00 am	Session 6 - ESDC Today and Next Gen: Main Room) A conversation with a key stakeholder. Let's listen in. (Subject matter LMIAS, work permits, other)	The TFWP remains a key elements of the immigration domain — what's ahead in terms of next gen — How is the program evolving to keep up with the demands of the labour market?	Brian Hickey, DG ESDC Ingrid Been, RCIC Kim KC Ly, RCIC Chris Daw RCIC (Moderator)

9:45am-10:00 am	Networking Break		
10:00 am- 11:15am 1 hour 15 mins	Session 7 - IRCC Next Gen: Machine Learning (Main Room) Machine Learning is here to stay. From triage to processing to the next generation. Are you ready? (Subject Matter: AI, Technology, Business Matters)	Machine learning is here to stay. How are you adapting to ensure, you, your client and your practice are ready. What are you doing to take this to next gen? What is ahead for the Department in terms of next gen? We'll talk a little of today but mostly about tomorrow!	Annie Bellemare DG, PDA IRCC Anthony Boonstra, Sr Director, Projects & Digital Strategy, IRCC Brandon Miller, RCIC Burcu Akyol, RCIC-IRB Aileen Farrol RCIC (Moderator)
11:15 am- 12:15 pm	CAPIC AGM – (Main Room)		
	CAPIC members – be updated on what's happening in your association! All attendees welcome! A hearty appreciation of volunteers is in store!		
12:15 pm- 1:30pm	Networking Lunch	Time to eat and head over to the sponsor session!	
12:30 – 1:15	Sponsor Session- Canada		Ajay Malhotra,
pm	Join our sponsor as Canada Start up as they discuss their products and services!		Managing Partner Megan Tuck, Senior Partner
1:30pm-2:45 pm 1 hour 15 mins	Session 8A The Job offer Trail (Main Room) Follow the job offer trail. This conversation will include analysis, strategy, and ethics.	Does a case start first with a job offer? Is it coming from the employee/employer and what do you do when something is "off"? Let's discuss the	 Kim KC Ly, RCIC John Murray, CEO CICC Arian Sultafa, RCIC

1:30pm-2:45 pm 1 hour 15 mins	(Subject matter: Code of ethics, professionalism, LMIA, work permit) Session 8B -Meet these Pilots! (Breakout Room) Don't miss this flight as we cruise to altitude and review key aspects! Hang on to your oxygen masks as we explore opportunities for you and your clients! (Subject matter: Pilot Programs)	importance of ethical standards from all parties and what do you do when that is challenged? A spreadsheet of pilots with a mini deep dive. What happens to a pilot when it's over?	Bogdan Sultana, Acting Director, IPG, IRCC Avni Marfatia RCIC-IRB Tammy- Lynn Romaine, IRCC (Co- Moderator) Monica Obrien, RCIC (Co- Moderator)
2:45pm – 3:00pm	Networking Break		
3pm-4pm 1 hour	Session 9 A- Submissions at the Next Level – (Main Room) Writing at the next level – like you have never seen before! (Subject Matter: Professionalism, Communication skills)	Bringing writing to the next level - how can you tell the story and facts succinctly. Are submissions read, considered? How does AI intercept submissions. How much time is spent "on" a submission by a practitioner and read at govt? Is Chat GPT role in submissions, is it 'your" writing?	 Tiffany Chi RCIC-IRB Tracy Burtt, Queen's Academic Associate Director Katina Hunter Sutcliffe, Lawyer (Moderator)
3pm-4pm 1 hour	Session 9 B – Level Up – Niche Areas of Practice (Breakout Room) Niche areas you had no idea about. Gain knowledge and potential pathways! (Subject matter: work permits, pathways)	More unusual areas of practice to discuss with interesting facts, good knowledge and takeaways	 Katie Laughlin RCIC Martine Varekamp Bos, RCIC
	Session 10 Next Gen:	_What's on the horizon of this co-hort? What obstacles stand in the	Elizabeth Orton, Asst.

4pm – 5:15 pm 1 hour 15 mins	International Students Gradates and Foreign Workers Don't miss this one as we wrap up our two-day conference! (Subject matter: study permits, work permits, other)	way? Is Canada still that dream destination? We'll ensure you have some great takeaways in order to challenge those obstacles!	Director, IRCC Colleen Mullen Senior Policy Advisor, IPG, IRCC Scott Smith, RCIC IRCC – Jacques Therrien RCIC Manprit Aujla- Grewal, RCIC- IBR (Moderator)
5:15pm	Thank you and closing remarks. See you next year!	Get ready for NCIC 2024!	

Topics and Times subject to change at CAPIC's discretion

Virtual on demand: Today's Refugee – A honest conversation on the 'modern' refugee – From displacement to global conflict to long journeys and more. – 1 hour 15 mins - Speakers Vilma Filici RCIC, Diana Gallego, Senior Director FCJ Refugee Centre, Sharry Aiken, Associate Professor (Queens), LLB, LLM

(Subject matter: refugees, other)

Virtual on demand – Stepping stones as you start! – Knowing your niche and marketing ethically. **Speaker**: – 30 mins - Sunil Sharma, RCIC (Subject Business Matters)